Thunderstorm Wind, Archuleta
- When
- June 14, 4:20 PM MST to 4:25 PM MST
- Where
- Archuleta County, 1 mi N of Arboles
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.033, -107.400
A strong gust of wind blew over a mobile home in transit on Highway 151 north of Arboles. Wind gusts about two miles away were measured to 43 knots.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GJT wrote it up.
A strong gust of wind blew over a mobile home in transit on Highway 151 north of Arboles. Wind gusts about two miles away were measured to 43 knots.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jun 14, 2:00 PM MST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
300 PM MDT WED JUN 14 2006
...RED FLAG WARNINGS CONTINUE THROUGH THURSDAY...
.SHORT TERM (TONIGHT THROUGH FRIDAY)...
SURFACE FRONT WILL MOVE THROUGH NE UTAH AND NW CO THIS EVENING AND
CONTINUE SOUTHEAST THROUGH THE REST OF THE AREA OVERNIGHT AND
THURSDAY MORNING. WATER VAPOR SATELLITE SHOWS A GOOD TROP UNDULATION
OVER SLC...MOVING NE INTO SE ID AND WRN WY. STRONG SOUTHWESTERLY
GRADIENT AHEAD OF THE FRONT WILL CONTINUE PRODUCING SURFACE WIND
GUSTS OF 35 TO 45 MPH AT LOWER ELEVATIONS AND 45 TO 55 MPH IN THE
MTS. LOCALLY STRONGER WINDS OVER OROGRAPHICALLY FAVORED PASSES HAVE
RANGED UP TO 80 MPH...BUT ONLY AT ISOLATED SIGHTS AND VERY BRIEF.
WITH SUCH STRONG SUSTAINED WINDS AND GUSTS...COMBINED WITH VERY LOW
RELATIVE HUMIDITY...FIRE WEATHER IS THE MAIN CONCERN TONIGHT INTO
FRIDAY. WILL EXPECT RH TO INCREASE OVER THE NORTHERN THIRD OF THE
AREA AND WINDS TO SHIFT TO THE NW AND WEAKEN OVERNIGHT. STRONG
PREFRONTAL SW WINDS WILL CONTINUE OVER THE SOUTHERN TWO THIRDS OF THE
AREA WITH A SHIFT TO THE NORTHWEST DURING THE DAY.
MOISTURE WITH THE SYSTEM IS CONFINED TO NORTHERN UTAH AND VERY LITTLE
PRECIPITATION IS EXPECTED OVER COLORADO OR THE UINTA MTS OF NE UTAH.
A PLUME OF MOISTURE OVER NEW MEXICO EXTENDS NW INTO THE SAN JUAN MTS.
ISOLATE DRY THUNDERSTORMS MAY SPREAD INTO THE EXTREME SE PORTION OF
THE CWA THIS EVENING.
THURSDAY NIGHT AND FRIDAY SHOULD BE COOLER WITH GENERALLY NW FLOW
OVER THE AREA AND REMAINING DRY.
.LONG-TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...WARM AND DRY CONDITIONS
PERSIST OVER THE FORECAST AREA IN A STABLE LONG WAVE PATTERN OVER
NORTH AMERICA.
AS A SHORTWAVE EXITS TO THE EAST FRI NIGHT...THE CHANCE FOR PCPN
WILL BECOME NIL ONCE ANY LINGERING CONVECTION DIES OUT AS THE SUN
SETS. THEN DRY CONDITIONS WILL PERSIST THROUGH THE REMAINDER OF THE
PERIOD. BY EARLY NEXT WEEK...RIDGING WILL RE-DEVELOP...EXTENDING
ROUGHLY FROM THE CENTRAL/SOUTHERN ROCKIES INTO THE WESTERN GREAT
PLAINS. EVENTUALLY SOME MOISTURE MAY WORK ITS WAY UP FROM THE SOUTH
AND CIRCULATE AROUND THE HIGH PRESSURE. BUT AT THIS TIME...THE MODELS
ARE KEEPING THE RIDGE ON THE DRY SIDE. THE WARMING TREND AT THE
BEGINNING OF THE PERIOD...WILL FLATTEN BY MIDWEEK.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...RED FLAG WARNING THROUGH MIDNIGHT TONIGHT FOR NORTHWEST
COLORADO...FIRE ZONE 201.
...RED FLAG WARNING THROUGH 9 PM MDT THURSDAY FOR CENTRAL AND
SOUTHWEST COLORADO...FIRE ZONES 203/205/207.
.UT...RED FLAG WARNING FROM THROUGH MIDNIGHT TONIGHT FOR NORTHEAST
UTAH...FIRE ZONES 428-430 AND 442-444.
...RED FLAG WARNING UNTIL 9 PM THIS EVENING FOR SOUTHEAST UTAH
FIRE ZONES 447-449.
...RED FLAG WARNING FROM NOON MDT THURSDAY THROUGH 9 PM THURSDAY
EVENING FOR SOUTHEAST UTAH...FIRE ZONES 447 THROUGH 449.
&&
CJC/EHHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 310 PM MDT WED JUN 14 2006 COZ001>014-017>023-UTZ022>025-027>029-151300- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 310 PM MDT WED JUN 14 2006 ...RED FLAG WARNINGS FOR ALL OF EASTERN UTAH AND WESTERN COLORADO TODAY AND TONIGHT. RED FLAG WARNINGS CONTINUE THROUGH THURSDAY FOR CENTRAL AND SOUTHERN PORTIONS OF WESTERN COLORADO... ...RED FLAG WARNING THIS EVENING AND THURSDAY FOR SOUTHEAST UTAH... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT CONTINUED HOT AND DRY CONDITIONS WITH STRONG SOUTHWEST WINDS OF 20 TO 30 MPH WITH SOME GUSTS TO 45 MPH WILL RAISE FIRE WEATHER CONCERN ACROSS ALL OF EASTERN UTAH AND WESTERN COLORADO THIS AFTERNOON AND EVENING. ISOLATED AREA IN THE MOUNTAINS WILL RECEIVE LOCAL GUSTS IN EXCESS OF 60 MPH. IN ADDITION...ISOLATED THUNDERSTORMS WITH DRY LIGHTNING WILL DEVELOP OVER SOUTHWEST COLORADO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DRY AND GUSTY CONDITIONS WILL CONTINUE SOUTH OF INTERSTATE 70 ON THURSDAY WITH DRY LIGHTNING AGAIN POSSIBLE THURSDAY AFTERNOON. STORMS WILL PRODUCE ISOLATED RAIN SHOWERS THURSDAY NIGHT AS A COLD FRONT WORKS FROM NORTHWEST TO SOUTHEAST THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The Albuquerque radar (KABX), 216 km away, was scanning. The volume nearest the first event began at 23:21 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514021.